Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 120, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 2, 2000, 9:46 PM MDT for Morton County, North Dakota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 2, 2000, 9:46 PM MDT (03:46 UTC)
- Expired
- Aug 2, 2000, 10:30 PM MDT
- In force
- 44 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Morton County, ND
The radar
The Bismarck radar (KBIS), 34 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1820 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 030347
SVRBIS
NDC059-030430-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
946 PM MDT WED AUG 2 2000
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA
* UNTIL 1030 PM MDT
* AT 946 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 15 MILES WEST OF ST. ANTHONY...OR ABOUT 25
MILES SOUTHWEST OF BISMARCK...MOVING SOUTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ST. ANTHONY AT 1000 PM MDT
HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
LAT...LON 4672 10119 4664 10130 4664 10130 4651 10126
4638 10098 4657 10062What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:15 PM MDT, 6 hours 31 minutes earlier.
Area forecast discussion, Aug 2, 3:15 PM MDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 415 PM CDT WED AUG 2 2000 DISCUSSION DELAYED DUE TO EARLY ZONES/WATCH ISSUANCE AND AS1 SWAP WITH AWIPS. TSTM LINES MOVING SE FROM SASK...AND MOVING EAST FROM MT ASSOC WI TWO VORTS AND H7 OMEGA FIELDS. THIS IMPULSE TO TREK ACROSS THE STA TON. SFC TROUGH NEARING MT/DAKS BORDER AND PROGGED TO MOVE EWD SLOWLY. TROUGH RE-ESTABLISHES ITSELF AGAIN BY THU EVE AND ANOTHER IMPULSE TO BRING CHC FOR TSTMS IN THE WEST THU NIGHT...AND OVER ALL CWA FRI. INSTABILITY LINGERS INTO SAT AND SUN...WITH SFC HIGH PRES MOVING INTO THE REGION BY MON. .BIS...NONE VINING
In the hours before
Special weather statement, Aug 2, 6:00 PM MDT, 3 hours 46 minutes before
NDZ001-009-017-030100- SPECIAL WEATHER STATEMENT...VALID UNTIL 800 PM CDT... NATIONAL WEATHER SERVICE WILLISTON NORTH DAKOTA 700 PM CDT WED AUG 2 2000 ...SEVERE THUNDERSTORM WATCH UNTIL 900 PM CDT... AT 655 CDT...THUNDERSTORMS HAD ENDED IN EASTERN PARTS OF WILLIAMS...DIVIDE...AND MCKENZIE COUNTIES. AT THE SAME TIME...ANOTHER AREA OF SHOWERS AND THUNDERSTORMS WAS MOVING TOWARD THE TRENTON AREA. EXPECT MAINLY HEAVY RAIN...GUSTY WINDS AND LIGHTNING WITH THIS AREA OF THUNDERSTORMS. THIS AREA OF SHOWERS AND STORMS WILL CONTINUE EAST...PASSING NEAR THE WILLISTON AREA. MR NNNN
Local storm report, Aug 2, 6:31 PM MDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
731 PM CDT WED AUG 02 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM HALLIDAY ND 60 MPH TSTM GUST
08/02/00 DUNN REPORTED BY COOPERATIVE
OBSERVER. NO HAIL. VERY
HEAVY RAIN.I
0700 PM GOLDEN VLY ND 70 MPH TSTM GUST
08/02/00 MERCER REPORTED BY PUBLIC.Special weather statement, Aug 2, 6:53 PM MDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 753 PM CDT WED AUG 2 2000 NDZ001-002-009-010-017-018-031>033-040-041-043-044-030122- ADAMS ND-BILLINGS ND-BOWMAN ND-BURKE ND-DIVIDE ND-DUNN ND- GOLDEN VALLEY ND-HETTINGER ND-MCKENZIE ND-MOUNTRAIL ND-SLOPE ND- STARK ND-WILLIAMS ND- INCLUDING THE CITIES OF...CROSBY ND...BOWBELLS ND...WILLISTON ND... NEW TOWN ND...WATFORD CITY ND...KILLDEER ND 753 PM CDT WED AUG 2 2000 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR THE WESTERN THIRD OF NORTH DAKOTA... THE SEVERE THUNDERSTORM WATCH FOR THE WESTERN THIRD OF NORTH DAKOTA HAS BEEN CANCELLED. THE STORMS HAVE MOVED EAST OF THE AREA. ABELING
Local storm report, Aug 2, 7:13 PM MDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
731 PM CDT WED AUG 02 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM HALLIDAY ND 60 MPH TSTM GUST
08/02/00 DUNN REPORTED BY COOPERATIVE
OBSERVER. NO HAIL. VERY
HEAVY RAIN.
0700 PM GOLDEN VLY ND 70 MPH TSTM GUST
08/02/00 MERCER REPORTED BY PUBLIC.Local storm report, Aug 2, 7:20 PM MDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
820 PM CDT WED AUG 02 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0424 PM 10 SW MOHALL ND 69 MPH TSTM GUST
08/02/00 RENVILLE REPORTED BY OFF DUTY
MINOT AFB OBSERVER.
0442 PM (MOT)MINOT INTL ARPT ND 46 MPH TSTM GUST
08/02/00 WARD
0458 PM 9 ESE KENMARE ND HEAVY RAIN
08/02/00 WARD REPORTED BY STORM
SPOTTER. RAIN OF 1.3
INCHES IN 20 MINUTES.
NO HAIL. WIND LESS THAN
40 MPH.
0510 PM FOXHOLM ND WIND DAMAGE
08/02/00 WARD REPORTED BY STORM
SPOTTER. TREES DOWN.
0511 PM AMIDON ND 50 MPH TSTM GUST
08/02/00 SLOPE REPORTED BY PUBLIC. AND
VERY HEAVY RAIN.
0515 PM ROSS ND 50 MPH TSTM GUST
08/02/00 MOUNTRAIL REPORTED BY STORM
SPOTTER.
0645 PM HALLIDAY ND 60 MPH TSTM GUST
08/02/00 DUNN REPORTED BY COOPERATIVE
OBSERVER. NO HAIL. VERY
HEAVY RAIN.
0700 PM GOLDEN VLY ND 70 MPH TSTM GUST
08/02/00 MERCER REPORTED BY PUBLIC.
NOAHSpecial weather statement, Aug 2, 8:00 PM MDT, 1 hour 46 minutes before
NDZ003-004-011-012-019>021-034-035-042-045-046-030230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 900 PM CDT WED AUG 2 2000 ...SEVERE THUNDERSTORM WATCH ALLOWED TO EXPIRE... ALL STORMS IN THE AREA HAVE GONE BELOW SEVERE LIMITS. SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST FROM MINOT TO BISMARCK UNTIL MIDNIGHT...THEN SKIES SHOULD BECOME PARTLY CLOUDY. NOAH
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.